MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. AUXILIARY WATER TUBE

AIZU OLYMPUS CO., LTD. AUXILIARY WATER TUBE
Model Number MAJ-855
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
A nurse at the user facility reported that during an unspecified procedure, there was a backflow of blood in the auxiliary water tube.The procedure was completed using a similar device.There were no reports of patient or user harm associated with this event.The subject device was returned to olympus for evaluation.During inspection and testing, it was found that foreign material adhered to the connecting section of the auxiliary water tube and auxiliary water inlet.This report is being submitted for the malfunction found during the device evaluation.
 
Additional Manufacturer Narrative
This mdr is being submitted as part of a retrospective review and remediation effort based on enhancements made to the company¿s mdr and complaint handling processes.Capas have been opened to manage the actions that are being taken to remediate this issue and ensure any required mdr reporting is completed.A device history review (dhr) was unable to be performed as the lot number and the date of manufacture for the actual item were unknown.Per the customer, the device was cleaned, disinfected, and sterilized the product before it was returned evaluation.According to the customer, it is unknown when the foreign material adhered to the nozzle, there was no delay in the start of the pre-cleaning, the air/water nozzle was flushed with air and water, the nozzle is cleaned with lint-free cloths/brushes/sponges and the air/water nozzle is flushed with detergent solution.During the device evaluation, it was found that the check valve functioned, and foreign material was observed to be adhered to the connecting section of the auxiliary water tube and the auxiliary water inlet, it is presumed that a foreign material could have temporarily adhered to the check valve, which resulted in backflow.The component analysis of the foreign material which adhered to the connecting section of the auxiliary water tube and the auxiliary water inlet discovered a mixture whose main component was stearic acid.Since stearic acid is an ingredient which is included in chemical agent, it is presumed that cleaning in the reprocessing process may have been insufficient.However, since it was not derived from the scope, the route of adhesion of the foreign material was unable to be specified.However, a definitive root cause could not be determined.Olympus will continue to monitor field performance for this device.D4: the lot number for the item was not provided or available.The date of manufacture for the actual item is unknown as the lot number was not available.

Brand Name
AUXILIARY WATER TUBE
Common Device Name
AUXILIARY WATER TUBE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA   965-8520
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16876769
Report Number9610595-2023-07156
Device Sequence Number7261667
Product Code FDS
UDI-Device Identifier04953170071508
UDI-Public04953170071508
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K954451
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 05/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-855
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/20/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/14/2022
Initial Report FDA Received Date05/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OFP-2 FLUSHING PUMP (B)(6).
Patient SexUnknown